Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Huntsville, AL

October 6, 2021Franklin County, Tennessee

NWS Huntsville, AL issued this special weather statement at Oct 6, 2021, 6:13 PM CDT for Franklin County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2021, 6:13 PM CDT (23:13 UTC)
Expired
Oct 6, 2021, 7:00 PM CDT
In force
47 min
Issued by
NWS Huntsville, AL
Hail
0.00 in
Wind
30

County Franklin County, TN

The radar

The Northeast Alabama radar (KHTX), 41 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

228 
WWUS84 KHUN 062313
SPSHUN

Special Weather Statement
National Weather Service Huntsville AL
613 PM CDT Wed Oct 6 2021
 
TNZ076-097-070000-
Franklin TN-Moore TN-
613 PM CDT Wed Oct 6 2021

...A cluster of thunderstorms producing heavy rainfall will impact 
portions of western Franklin County through 700 PM CDT...

At 609 PM CDT, Doppler radar was tracking a cluster of thunderstorms 
extending from Huntland to Tims Ford Lake, moving north at 35 mph.

HAZARD...Heavy rainfall producing ponding on area roadways and 
         localized flooding. One to two inches of rainfall has 
         already fallen and another 1 inch or more of rainfall is 
         possible. 

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Winchester, Decherd, Estill Springs, Huntland, Tims Ford Lake, Lexie
Crossroads, Beans Creek, Harmony, Maxwell and Belvidere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Tornado Watch remains in effect until 1000 PM CDT for north 
central and northeastern Alabama...and Middle Tennessee.

&&

LAT...LON 3535 8610 3499 8605 3499 8632 3518 8631
      3534 8626 3534 8625 3536 8625 3534 8624
      3535 8622 3533 8620 3536 8617 3535 8616
      3536 8616
TIME...MOT...LOC 2309Z 169DEG 29KT 3517 8619 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

KTW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Oct 6, 3:16 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Oct 6, 3:16 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
316 PM CDT Wed Oct 6 2021

.NEAR TERM...(Tonight)
Issued at 316 PM CDT Wed Oct 6 2021

The threat for flash flooding and strong to severe storms will
continue into the evening hours, as a stacked low pressure system
continues shifting north northwest, keeping a moist airmass over
southern middle Tennessee and north central and northeast AL. Breaks
in cloud cover have aided in destabilization early this afternoon,
with current MLCAPE values between 1500-2000 J/kg. This, combined
with increasing bulk shear between 30-35kts could result in a few
strong to severe storms later this afternoon and evening. Damaging
winds and a few tornadoes will be the primary hazards, but quarter-
sized hail will also be possible. Believe the severe threat will
gradually taper off shortly after sunset with the loss of daytime
heating, and flash flooding will become the primary concern over NE
AL. This will become especially hazardous overnight as flooding on
roadways and low lying areas will become more difficult to see.

With drier air wrapping around the southeast side of the low, believe
northwest AL will dry out overnight and the majority of showers and
storms will be confined to areas east of I-65. If clearing occurs
over northwest AL, some patchy fog could develop during the early
morning hours, but did not feel confident enough to include in the
afternoon update.

.SHORT TERM...(Thursday through Friday)
Issued at 316 PM CDT Wed Oct 6 2021

As the upper low begins to shift northeast toward the Great Lakes
region, drier air will continue to filter into the area from the
southwest. This should keep shower and storm activity confined to
areas east of I-65. Coverage remains a bit more uncertain tomorrow,
as guidance has trended a little more aggressive with the drier air
intrusion. That being said, any rainfall over northeast AL could fall
as runoff depending on the rainfall amounts received later today and
tonight. For now, additional QPF not expected to exceed 0.5" on
Thursday. High temps will climb into the upper 70s to perhaps lower
80s Thursday afternoon, then into the lower 80s on Friday. Did
maintain a mention of isolated thunderstorms Friday afternoon along
the AL/GA state line, but believe the area will largely stay dry.
Overnight lows will be in the lower 60s, and some patchy fog
development will be possible during the early morning hours.

.LONG TERM...(Friday night through Tuesday)
Issued at 316 PM CDT Wed Oct 6 2021

A beautiful but warm fall weekend is on tap for the Tennessee Valley,
as northwest flow settles in aloft and an upper ridge begins
building east over the ArkLaTex region. This will keep dry and warm
conditions in place over the weekend, with highs in the low to mid
80s. Overnight lows will be in the low to mid 60s through the
extended period. A pacific front will dive over the central and
southern Plains early next week, but confidence is decreasing on that
front making it into the Tennessee Valley before being held up by a
building ridge over the central Gulf. For that reason, only mentioned
slight chance PoPs Tuesday and even that might be overdone. High
temps will remain slightly above seasonal norms through the extended
forecast period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1238 PM CDT Wed Oct 6 2021

Showers and thunderstorms will continue to impact the KHSV TAF site
through the evening hours, as multiple rounds of heavy rain are
expected. Coverage should remain more isolated at KMSL, but brief
periods of SHRA/TSRA are possible. Reductions to MVFR/IFR cigs/vsbys
will be possible within these storms, and reductions to LIFR cigs and
could occur if low stratus occurs overnight. If clearing occurs over
NW AL overnight, some fog formation will be possible. Confidence was
not high enough to include fog in this TAF issuance.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until 1 AM CDT Thursday for ALZ001>010-016.

TN...Flash Flood Watch until 1 AM CDT Thursday for TNZ076-096-097.

&&

NEAR TERM...25
SHORT TERM...25
LONG TERM...25
AVIATION...25

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Oct 6, 2:57 PM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
257 PM CDT Wed Oct 6 2021

ALZ001>010-016-TNZ076-096-097-071100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
257 PM CDT Wed Oct 6 2021

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...Tonight...

Heavy rain and thunderstorms remain possible well into the evening
hours, as an upper disturbance remains in place west of the area. A
few of these storms may be strong to severe, with the potential for
damaging wind gusts, small hail and brief tornadoes, mainly for
locations along and east of the Interstate 65 corridor. The threat
for localized flash flooding also remains in place and a Flash Flood
Watch remains in effect through 1 AM CDT tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Lingering thunderstorms remain possible for areas along and east of
Interstate 65 Thursday before the thunderstorm threat diminishes
Thursday evening.

.SPOTTER CALL TO ACTION STATEMENT...

Activation of storm spotters and emergency management personnel is
possible late this afternoon and this evening.

In the hours before

Special weather statement, Oct 6, 4:45 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Huntsville AL
445 PM CDT Wed Oct 6 2021

ALZ006>009-016-062230-
Marshall AL-Madison AL-Morgan AL-Cullman AL-Jackson AL-
445 PM CDT Wed Oct 6 2021

...Strong thunderstorms will impact portions of west central Jackson,
northwestern Marshall, central Madison, northeastern Cullman and
northeastern Morgan Counties through 530 PM CDT...

At 444 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alabama A And M University to near Arab.
Movement was northwest at 5 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Huntsville, Guntersville, Arab, Moores Mill, Meridianville, Owens
Cross Roads, Gurley, Woodville, Alabama A And M University and Paint
Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 1000 PM CDT for north central
and northeastern Alabama.

&&

LAT...LON 3487 8657 3427 8656 3424 8628 3486 8629
TIME...MOT...LOC 2144Z 151DEG 5KT 3478 8650 3434 8647

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

30
Local storm report, Oct 6, 4:55 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
455 PM CDT WED OCT 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             6 NW COLONY             34.00N 86.97W
10/06/2021  E1.00 INCH       CULLMAN            AL   BROADCAST MEDIA

            REPORTS OF 1 INCH HAIL VIA SOCIAL MEDIA IN
            THE BREMEN COMMUNITY.

&&

MA
Local storm report, Oct 6, 5:16 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
516 PM CDT WED OCT 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND DMG     EVA                     34.33N 86.76W
10/06/2021                   MORGAN             AL   BROADCAST MEDIA

            A FEW TREES WERE DOWNED IN THE EVA COMMUNITY
            REPORTED VIA SOCIAL MEDIA.

&&

MA
Special weather statement, Oct 6, 5:45 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Huntsville AL
545 PM CDT Wed Oct 6 2021

TNZ096-062330-
Lincoln TN-
545 PM CDT Wed Oct 6 2021

...A cluster of strong thunderstorms will impact portions of western
Lincoln County through 630 PM CDT...

At 545 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms extending from 7  miles northeast of Ardmore to the
north central tip of Lincoln county, moving north at 30 mph.

HAZARD...Localized flooding and ponding on area roadways due to 1 to
         2 inches of rainfall that has already fallen is expected.
         Additional locally heavy rainfall around 1 inch is
         expected. Frequent lighting is also occurring with these
         storms.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fayetteville, Skinem, Howell, Belleville, Coldwater, Blanche,
Belleview, Harms, Taft and Camargo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

&&

LAT...LON 3536 8654 3531 8654 3503 8658 3500 8678
      3526 8680 3525 8675 3531 8668 3531 8665
      3533 8660 3536 8660 3537 8659
TIME...MOT...LOC 2241Z 184DEG 28KT 3508 8668

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

KTW
Special weather statement, Oct 6, 6:12 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Huntsville AL
612 PM CDT Wed Oct 6 2021

ALZ001-002-062345-
Lauderdale AL-Colbert AL-
612 PM CDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of central Lauderdale
and south central Colbert Counties through 645 PM CDT...

At 611 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Littleville, or 9 miles northwest of Russellville,
moving north at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Florence, Muscle Shoals, Sheffield, Tuscumbia, St. Florian,
Underwood-Petersville, Posey Loop, Srygley Church, New Bethel and
Oakland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3496 8788 3488 8758 3457 8772 3458 8795
TIME...MOT...LOC 2311Z 194DEG 18KT 3462 8784

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

30
Special weather statement, Oct 6, 6:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
613 PM CDT Wed Oct 6 2021

TNZ076-097-070000-
Franklin TN-Moore TN-
613 PM CDT Wed Oct 6 2021

...A cluster of thunderstorms producing heavy rainfall will impact
portions of western Franklin County through 700 PM CDT...

At 609 PM CDT, Doppler radar was tracking a cluster of thunderstorms
extending from Huntland to Tims Ford Lake, moving north at 35 mph.

HAZARD...Heavy rainfall producing ponding on area roadways and
         localized flooding. One to two inches of rainfall has
         already fallen and another 1 inch or more of rainfall is
         possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Winchester, Decherd, Estill Springs, Huntland, Tims Ford Lake, Lexie
Crossroads, Beans Creek, Harmony, Maxwell and Belvidere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for north
central and northeastern Alabama...and Middle Tennessee.

&&

LAT...LON 3535 8610 3499 8605 3499 8632 3518 8631
      3534 8626 3534 8625 3536 8625 3534 8624
      3535 8622 3533 8620 3536 8617 3535 8616
      3536 8616
TIME...MOT...LOC 2309Z 169DEG 29KT 3517 8619

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

KTW

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 9:56 PM CDTAreal Flood WarningHUNColbert, Lauderdale, Lawrence6 hr
Oct 5, 10:35 PM CDTSpecial Weather StatementHUNFranklin55 min
Oct 6, 6:14 AM CDTRiver Flood WarningHUNLawrence40 hr
Oct 6, 7:41 AM CDTSpecial Weather StatementHUNMarshall49 min
Oct 6, 2:11 PM CDTSpecial Weather StatementHUNCullman49 min
Oct 6, 3:55 PM CDTSevere Thunderstorm WarningHUNCullman, Madison, Marshall, Morgan50 min
Oct 6, 4:07 PM CDTSpecial Weather StatementHUNJackson38 min
Oct 6, 4:35 PM CDTSpecial Weather StatementHUNCullman25 min
Oct 6, 4:37 PM CDTRiver Flood WarningHUNJackson, Madison, Marshall71 hr
Oct 6, 4:45 PM CDTSpecial Weather StatementHUNMadison, Marshall45 min
Oct 6, 4:54 PM CDTSevere Thunderstorm WarningHUNJackson, Madison36 min
Oct 6, 5:14 PM CDTFlash Flood WarningHUNMadison, Marshall8 hr
Oct 6, 6:12 PM CDTSpecial Weather StatementHUNColbert33 min
Oct 6, 6:25 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale35 min
Oct 6, 6:54 PM CDTFlash Flood WarningHUNJackson6 hr
Oct 6, 6:58 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale16 min
Oct 6, 5:45 PM CDTSpecial Weather StatementHUNLincoln45 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.